Yes, unfortunately most people do. If you are concerned talk to your doctor but it's not uncommon. I lost almost 30 pounds which didn't hurt as I needed to lose a few pounds anyway.
When did you start losing weight? Was it from being naseaus or just in general fatigue or the meds or what?
I lost four pounds last week - probably from nerves alone (and sleeping all weekend). I dont really have any to lose so I want to figure this out best as I can!
Thanks - good question.
I lost 30 pounds on tx. The first few months weren't too bad but about month four I started looking pretty thin. Eating like a horse and drinking tons of smoothies got me back to within 20 lbs. of my original weight.
I must be the exception...I actually gained weight. Since nausea isn't an issue for me, I continue to snack away.
like any sides - each individual is different.....i haven't lost weight yet (25/48wks) but just lately noticed things just not tasting like anything at all...and appetite is definitely lagging.....looking forward to losing 20lbs....
Didn't want to take up a new thread so thought I would ask my question here. Has anyone had any dental problems? I chipped a tooth last night and all I did was chew on a hangnail that was driving me crazy. It chipped on the back side of my lower front tooth. Does anyone know if these meds make your teeth weaker than normal?
It might depend on the meds you are taking. I took Pegasys and I did not loose or gain wt, ate all sweets in sight. without the meds eating all that junk would have added poundage to my frame.
nanniega; HCV can affect dental health also, and tx compounds the problem; check liverdisease.com, Dr. Palmer's book, it has a section on women and dental problems.
I had teeth fractures before tx, and during. demoralizing!
You know now that you mention it it's only going on week 2 but all of a sudden I have been eating more sweets than ever in my life.
It's like I can't help it I crave them. I used to crave salty things (chips etc) much more.
It's been driving me BATTY.
I lost close to 30 pounds none of which I needed to lose.
I have lost about 10# in 3 months. I had nausea at first and didn't feel like eating a lot but I really don't have that nausea now. I have a cast iron stomach, so maybe that is why I have not lost much. Perhaps if you have a tendency towards stomache problems, the meds enhance that.
How long have you been treating? Have you noticed dryness in the mouth? Lack of saliva which is antibacterial, causes more infection in the mouth. Chewing gum is supposed to help. I think the sight to which Cuteous refers has a section on osteoporosis too and TX can definitely have an effect on the bones. I haven't noticed anything yet, but my doc put me on Fosamax the month before I started tx (unrelated).
I have been tx since Jan 13, 05 (almost done!!) and yes, I've noticed my mouth is extremely dry. I always have a water by my side and I picked up some thera-mints that has xylitol in it. It is supposed to help produce more saliva and they do seem to help. I think I probably had a fracture and biting down on the hang nail was just what it needed to break. I am 47 and I noticed changes that I am putting down to possible hormonal/meds, where I think I'm going into menapause. I have an Gyn appt. soon and will bring all of this up with her. I just wish I had some dental insurance. I have been keeping up with cleanings but trying to just pay for that is a burden. Other than the fatique and now this I have been tolerating the tx fairly well but I don't want to lose my teeth. Never is a dull moment on this stuff is there. Hope everyone is doing ok....
Thanks for the info, I will check it out for sure. There is always something these meds do to you and I can't wait for it to be over. Thanks again and take care..